*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.
Hello and thank you for using JustAnswer. So if I understand correctly, your doctor does not want to taper you off the Citalopram while introducing the Fluoxetine, is this correct? While Fluoxetine and Citalopram are both SSRI antidepressants, they are still chemically different from one another and thus the Citalopram should be reduced gradually to avoid withdrawal symptoms. So your concerns are definitely justified as stopping the Citalopram cold turkey can lead to withdrawal symptoms even if you are starting on the Fluoxetine. I would recommend talking to your doctor again and asking for a conservative tapering plan from the Citalopram. You can still start on the 20mg of Fluoxetine as this is a low dose and continue on that dose while tapering off the Citalopram with no problems.
I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.